Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 62, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 31, 2007, 6:20 PM EDT for Trumbull County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2007, 6:20 PM EDT (22:20 UTC)
- Expired
- May 31, 2007, 7:03 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 88 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:30 PM EDT | TSTM WND DMG | Newton Falls, OH | COUPLE OF LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 312221 SVRCLE OHC155-312315- /O.NEW.KCLE.SV.W.0062.070531T2220Z-070531T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 620 PM EDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRUMBULL COUNTY IN NORTHEAST OHIO * UNTIL 715 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWTON FALLS...OR ABOUT 10 MILES SOUTHWEST OF WARREN...AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL ALSO PRODUCE BRIEF PERIODS OF HEAVY RAIN WHICH COULD LEAD TO PONDING ON ROADWAYS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LORDSTOWN...WEST FARMINGTON...NILES...KINSMAN...NORTH BLOOMFIELD... BRISTOLVILLE...HUBBARD AND CORTLAND LAT...LON 4149 8100 4113 8100 4115 8054 4149 8053 $$ LEINS
1 follow-up statement
000 WWUS51 KCLE 312303 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 702 PM EDT THU MAY 31 2007 OHC155-312308- /O.CAN.KCLE.SV.W.0062.000000T0000Z-070531T2315Z/ TRUMBULL OH- 702 PM EDT THU MAY 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY IS CANCELLED... THE THUNDERSTORM WAS JUST SOUTHEAST OF WARREN AND WAS WEAKENING AS IT MOVED TO THE NORTHEAST. THE STORM STILL CAN PRODUCE SOME HEAVY RAINS AND BREIF GUSTY WINDS AND SMALL HAIL AND SHOULD MOVE OUT OF THE COUNTY BY 8PM. LAT...LON 4149 8100 4113 8100 4115 8054 4149 8053 $$ THOMPSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:23 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 31, 3:23 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 323 PM EDT THU MAY 31 2007 .SYNOPSIS... NEGATIVELY TILTED UPPER RIDGE FROM THE CAROLINAS INTO THE GREAT LAKES WILL WEAKEN IN PLACE THROUGH SATURDAY BEFORE DRIFTING SLOWLY EAST SUNDAY AND MONDAY. THIS WILL ALLOW THE UPPER LOW CURRENTLY OVER THE DAKOTAS TO MOVE INTO THE LOWER LAKES BY SUNDAY AND MONDAY AS IT OPENS AND WEAKENS. TUESDAY AND WEDNESDAY THE UPPER TROUGH ACROSS THE GREAT LAKES WILL LIFT EAST AS A WEAK UPPER RIDGE BUILDS BACK INTO THE CENTRAL US. WEDNESDAY AND THURSDAY THE UPPER RIDGE WILL MOVE ACROSS THE GREAT LAKES. MAIN SURFACE FEATURES INCLUDE A COLD FRONT PASSAGE ON MONDAY AND ANOTHER ON TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... WEAK FORCING BUT VERY UNSTABLE CONDITIONS ALONG A THETA E RIDGE AXIS ALLOWING TSTMS TO DEVELOP ACROSS THE EASTERN HALF OF THE STATE THIS AFTERNOON WITH THE INSTABILITY AXIS CURVING EAST INTO NWRN PA ALONG THE LAKE BREEZE. STABLE AIR ACROSS THE LAKE KEEPING MOST OF THE CONVECTION OFF THE WATER. THUNDERSTORMS MOVING VERY SLOWLY ALTHOUGH THERE IS A SLIGHT NNE DRIFT. SOME OF THE MORE SLOWLY MOVING TSTMS ARE RESPONSIBLE FOR SEVERAL INCHES OF RAIN BASED ONLY ON RADAR ESTIMATES. FOR THIS EVENING BELIEVE SOME OF THE CONVECTION WILL DRIFT OR DEVELOP ACROSS THE EASTERN COUNTIES...ALTHOUGH AGAIN...WITH LIMITED FORCING EXPECT ACTIVITY TO BE LARGELY DIURNAL. FOR THE EVENING WILL INCLUDE A MENTION OF LOCALLY HEAVY RAINFALL GIVEN THEIR SLOW MOVEMENT IF THEY DO DEVELOP/MOVE IN. FOR THE REST OF THE NIGHT WILL CONTINUE WITH CHC POPS IN THE WEST. NAM12 SHOWS AN UPPER SHORT WAVE MOVING INTO THE AREA FROM THE SOUTHWEST ASSOCIATED WITH DEEPER MOISTURE. SATELLITE SHOWS DEEP MOISTURE IN PLACE WHICH WILL BE MOVING INTO THE AREA. DEEP CONVECTION IS LIMITED IN THE AREA TO OUR WEST ALTHOUGH THERE ARE SHOWERS. PREVIOUS NIGHTS FWC/MAV GUIDANCE HAS BEEN A COUPLE DEGREES TOO COOL SO WILL GO CLOSER TO THE WARMER MET NUMBERS. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... PATTERN CONTINUES TO SLOWLY DETERIORATE THROUGH THE WEEKEND AS THE UPPER RIDGE WEAKENS AND BEGINS TO MOVE EAST. THIS WILL ALLOW MORE UPPER DYNAMICS TO MOVE INTO THE AREA FROM THE SOUTHWEST AHEAD OF THE UPPER CLOSED LOW MOVING TOWARD THE AREA. WILL NEED TO KEEP CHC POPS FOR SHWRS AND TSTMS IN THE FORECAST THROUGH SATURDAY. NO BIG AIRMASS CHANGE TO EXPECT NO BIG TEMP CHANGE THROUGH SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SATURDAY NIGHT AND SUNDAY NAM SHOWS AN UPPER WAVE MOVING NNE OUT OF THE GULF COAST STATES PHASING WITH ENERGY FROM THE UPPER LOW MOVING TOWARD THE AREA FROM THE WEST. MODELS DEVELOP DEEP MOISTURE AND LIFT ARE THIS AREA MOVES NORTH THROUGH THE TENNESSEE AND OHIO VALLEYS SATURDAY NIGHT THROUGH SUNDAY NIGHT. WILL BOOST POPS TO HIGH CHANCE SATURDAY NIGHT AND UP TO LIKELY SUNDAY THROUGH MONDAY. TUESDAY WEDNESDAY AND THURSDAY WILL BE UNSETTLED AS THE COOL UPPER NWLY FLOW BACKS TO LARGELY ZONAL FLOW BY MID WEEK. WILL CONTINUE TO SEE SCATTERED SHOWERS GIVEN MOISTURE IN PLACE AND PASSING UPPER WAVES BUT EXPECT WITH LESS OF A CHANCE OF THUNDER AFTER MONDAY IN THE COOLER AIR. AFTER A COOL DOWN MONDAY THROUGH WEDNESDAY WOULD EXPECT A RECOVERY IN TEMPS THURSDAY AND BEYOND AS HEIGHTS RECOVER. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... PRETTY QUIET WX OVER TAF SITES RIGHT NOW BUT STORMS CONT TO DEVELOP JUST E AND S OF AREA. DEWPOINTS IN NW OH HAVE DROPPED CONSIDERABLY TODAY AS MIXING HAS OCCURRED IN THE LOWER ATMOSPHERE. FURTHER E A DIFFERENT STORY AS BETTER LOW LEVEL MOIST REMAINS IN PLACE. 12Z MODELS CONT TO SUGGEST CAPES AT OR ABOVE 2000 J/KG FROM KCAK TO KERI AND E THIS AFT. AT THE SAME TIME...UPPER DISTURBANCE ON WATER VAPOR SET TO MOVE ACROSS NRN OH LATER THIS AFT. SO...EXPECT ACTIVITY TO INCR A LITTLE IN NE OH. WILL GO WITH A TEMPO FOR THUNDER FOR A FEW HOURS AT BOTH KCAK AND KYNG. WILL JUST GO WITH A VICINITY MENTION AT KERI WHICH SHOULD BE PROTECTED BY A LAKE SHADOW. LATEST GUID CONTS TO ADVERTISE A GRADUAL INCREASE IN MOISTURE DURING PERIOD SO WILL GO WITH FIRST HIGH AND THEN MID LEVEL CIGS THRU THE PERIOD. SOME MVFR FOG/HAZE A GOOD BET LATE TONIGHT. && .MARINE... A WEAK PRES GRADIENT WILL CONTINUE AS HIGH PRES REMAINS IN CONTROL. ONSHORE FLOW FROM LAKE BREEZE WILL ONCE AGAIN DEVELOP THIS AFTERNOON THEN TURN BACK SOUTHERLY WITH THE STANDARD DIUNRAL CYCLE. PERHAPS A FEW STORMS WILL POP UP NEAR THE NEARSHORE WATERS THIS AFTERNOON BUT THEY SHOULD BE ISOLATED AT BEST. BETTER CHANCE OF STORMS THIS WEEKEND. GRADIENT STAYS WEAK THROUGH SATURDAY BEFORE A COLD FRONT MOVES ACROSS LAKE ERIE SUNDAY. SMALL CRAFT ADVISORY CONDITIONS NOT EXPECTED THRU SATURDAY WITH THE EXCEPTION OF POSSIBLE HIGHER WIND/WAVES NEAR STORMS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...KUBINA MARINE...MRD
Hazardous weather outlook, May 31, 5:37 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 537 AM EDT THU MAY 31 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-010945- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 537 AM EDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.